Central Nervous System Reactions Associated With Famotidine: Report of Five Cases

    loading  Checking for direct PDF access through Ovid

Abstract

H2-receptor antagonists may cause various types of central nervous system reactions, particularly in patients with advanced age and/or impaired renal or liver function. These reactions have rarely been reported in association with famotidine. In five elderly patients, four of them with renal failure, central nervous system reactions developed shortly after initiation with famotidine therapy. These adverse reactions completely resolved after famotidine withdrawal. The authors' five cases and the other seven previously reported emphasize the need for dosage adjustment of famotidine in elderly patients and in those with renal failure, and that these patients should be carefully monitored for development of central nervous system reactions, which sometimes could be very serious.

Related Topics

    loading  Loading Related Articles